Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 36, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 28, 2009, 3:47 AM CDT for Bibb County, Dallas County, Perry County, Alabama. It took effect at Mar 28, 2009, 12:42 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 3:47 AM CDT (08:47 UTC)
- In effect from
- Mar 28, 2009, 12:42 PM CDT
- Expired
- Mar 28, 2009, 10:31 AM CDT
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Bibb County, AL, Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River at Centreville (CKLA1). The gauge peaked at 21.17 ft at Mar 27, 2009, 9:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 23 ft
- Moderate stage
- 36 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02424000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 28, 12:15 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 28, 12:15 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 AM CDT SAT MAR 28 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... DID A QUICK ZONE UPDATE MAINLY TO INCLUDE THE NEW TORNADO WATCH. EVERYTHING ELSE LOOKS ON TRACK. STILL EXPECTING AT LEAST THE SOUTHERN HALF OF CENTRAL ALABAMA WILL BE AFFECTED BY STRONG TO SEVERE THUNDERSTORMS THROUGH THE OVERNIGHT HOURS...OR AT LEAST 5 AM. THE THREAT COULD ALSO EXTEND FARTHER TO THE NORTH INTO TUSCALOOSA AND BIRMINGHAM AREA IN THAT SAME TIME FRAME. AREAS ALONG AND WEST OF INTERSTATE 65 SHOULD PAY CLOSE ATTENTION TO WEATHER CONDITIONS DURING THE OVERNIGHT HOURS BY LISTENING TO NOAA WEATHER RADIO AND YOUR LOCAL RADIO OR TELEVISION STATION. 10/ARM && .AVIATION...06Z TAF DISCUSSION. MESO-SCALE CONVECTIVE SYSTEM (MCS) WILL TRACK EASTWARD ALONG THE GULF COAST THRU 12Z PRODUCING WIDESPREAD IFR FLIGHT CATEGORIES ACROSS SOUTH ALABAMA...IMPACTING MGM AND TOI. FARTHER NORTH...VFR CONDS WILL GRADUALLY LOWER TO MVFR CIGS BY 09Z WITH CONTINUOUS LIGHT TO MODERATE RAIN...WITH ISOLATED TSTMS. SOUTHERLY WINDS WILL INCREASE AFTER 12Z TO BETWEEN 10 TO 15 KNOTS WITH GUSTS TO 22 KNOTS. CURRENT MCS WILL MOVE OUT OF AREA BY 12Z LEAVING WIDESPREAD MVFR CIGS. A COLD FRONT WILL APPROACH WEST ALABAMA BY 16Z AND TRIGGER ADDITIONAL SCATTERED TSTM DEVELOPMENT FROM 16Z UNTIL 21Z...LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. TSTMS SHOULD BE OUT OF CENTRAL ALABAMA BY 21Z AS DRIER AIR MOVES IN BEHIND COLD FRONT. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH LATE TONIGHT THROUGH SATURDAY FOR SOUTHERN HALF OF THE AREA. &&
Hazardous weather outlook, Mar 27, 8:01 PM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 801 PM CDT FRI MAR 27 2009 ALZ011>015-017>050-281200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 801 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THE NEXT ROUND OF POTENTIALLY SEVERE WEATHER IS EXPECTED TO START AROUND MIDNIGHT TONIGHT...GENERALLY ALONG AND SOUTH OF A LINE FROM TROY TO SELMA TO ALICEVILLE BEFORE 2AM...AND A AUBURN TO ALABASTER TO HAMILTON BY 5 AM. ALL FACETS OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THE SEVERE WEATHER SCENARIO REMAINS QUITE COMPLEX. DO NOT CONCENTRATE ON THE TIMING...HAVE YOUR SEVERE WEATHER PLANS READY TO GO...AND TAKE ACTION IF WATCHES OR WARNINGS ARE ISSUED TONIGHT. THIS WEATHER SCENARIO HAS THE POTENTIAL TO BECOME QUITE DANGEROUS. IN ADDITION AREA RIVERS HAVE BECOME SWOLLEN FROM RECENT RAINFALL. KNOW WHAT WATER LEVELS RESULT IN PROBLEMS IN YOUR AREA AND MONITOR YOUR NOAA WEATHER RADIO...THE INTERNET AND TELEVISION AND RADIO REPORTS TO KEEP UP TO DATE ON EXPECTED CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF CENTRAL ALABAMA THROUGH SATURDAY AFTERNOON. ALL FACETS OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL COME IN THE FORM OF A BROKEN SQUALL LINE AS IT MOVES FROM WEST TO EAST ACROSS THE STATE. AFTER THE SQUALL LINE PASSES...THE SEVERE THREAT WILL COME TO AN END. THIS WEATHER SCENARIO HAS THE POTENTIAL TO BECOME QUITE DANGEROUS. SEVERAL LOCATIONS HAVE RECEIVED 2 TO 5 INCHES OF RAINFALL THE PAST FEW DAYS. AN ADDITIONAL 2 TO 4 INCHES WILL BE POSSIBLE THROUGH SATURDAY...GIVING CENTRAL ALABAMA A TOTAL RAINFALL FROM WEDNESDAY THROUGH SATURDAY OF 4 TO 9 INCHES..WITH ISOLATED HIGHER TOTALS. DUE TO THE LARGE RAINFALL TOTALS...SOME RIVERS WILL EXPERIENCE FLOODING BY SATURDAY WHICH MAY LAST THROUGH MONDAY. KNOW WHAT WATER LEVELS RESULT IN PROBLEMS IN YOUR AREA AND MONITOR YOUR NOAA WEATHER RADIO...THE INTERNET AND TELEVISION AND RADIO REPORTS TO KEEP UP TO DATE ON EXPECTED CONDITIONS. A FEW STRONG STORMS ARE POSSIBLE ON THURSDAY. THE STORM TRACK REMAINS QUITE ACTIVE AND ANOTHER SYSTEM WILL IMPACT CENTRAL ALABAMA BY THURSDAY. UNCERTAINTY IN THE TIMING AND AVAILABLE INSTABILITY EXIST...SO STAY TUNED TO LATER FORECAST AS DETAILS BECOME CLEARER. MAKE SURE THAT YOUR SEVERE WEATHER PLANS ARE IN PLACE AND BE READY TO TAKE ACTION IF WARNINGS ARE ISSUED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TONIGHT AND SATURDAY.
In the hours before
Special weather statement, Mar 28, 1:57 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 157 AM CDT SAT MAR 28 2009 ALZ012>015-022-023-031>035-039>041-280800- AUTAUGA-BIBB-CHILTON-DALLAS-FAYETTE-GREENE-HALE-LAMAR-MARENGO-PERRY- PICKENS-TUSCALOOSA-WALKER-WINSTON- 157 AM CDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BIBB...CHILTON...DALLAS... FAYETTE...GREENE...HALE...LAMAR...MARENGO...PERRY...PICKENS... TUSCALOOSA...WALKER AND WINSTON COUNTIES UNTIL 300 AM CDT... AT 155 AM CDT...THERE WILL BE A POTENTIAL FOR WIND GUSTS UP TO 40 MPH ACROSS THE ADVISORY AREA. THESE WIND GUSTS WILL NOT BE ASSOCIATED WITH THUNDERSTORMS. THESE WINDS MAY KNOCK SOME TREE LIMBS DOWN AND MAKE POWER FLICKER.
Special weather statement, Mar 28, 2:09 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 209 AM CDT SAT MAR 28 2009 ALZ011-280800- MARION- 209 AM CDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 300 AM CDT... AT 207 AM CDT...THERE WILL BE A POTENTIAL FOR WIND GUSTS UP TO 40 MPH ACROSS THE ADVISORY AREA. THESE WIND GUSTS WILL NOT BE ASSOCIATED WITH THUNDERSTORMS. THESE WINDS MAY KNOCK SOME TREE LIMBS DOWN AND MAKE POWER FLICKER.
Special weather statement, Mar 28, 2:21 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 221 AM CDT SAT MAR 28 2009 ALZ024-025-280815- JEFFERSON-SHELBY- 221 AM CDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND SHELBY COUNTIES UNTIL 315 AM CDT... AT 220 AM CDT...THERE WILL BE A POTENTIAL FOR WIND GUSTS UP TO 40 MPH ACROSS THE ADVISORY AREA. THESE WIND GUSTS WILL NOT BE ASSOCIATED WITH THUNDERSTORMS. THESE WINDS MAY KNOCK SOME TREE LIMBS DOWN AND MAKE POWER FLICKER.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 11:01 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 29 min |
| Mar 27, 11:31 PM CDT | Flash Flood Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 4 hr |
| Mar 28, 12:22 AM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 29 min |
| Mar 28, 4:05 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 25 min |
| Mar 28, 4:29 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 31 min |
| Mar 28, 4:40 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 35 min |
| Mar 28, 10:12 AM CDT | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Mar 28, 10:21 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 19 hr |
| Mar 28, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 26 min |
| Mar 28, 1:10 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 35 min |
| Mar 28, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Russell | 34 min |
| Mar 28, 1:51 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 13 min |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.